MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 59mm diameter abdominal aortic aneurysm.The patients proximal aortic neck diameter ranged from 21-22mm and was 10mm in length.It was reported that during the index procedure the device was implanted as planned, landing distal to the right renal artery and the procedure was completed as planned.It was noted that the final angiogram showed a type ia endoleak and so eight endoanchors were placed in an effort to seal the endoleak.It was noted that this proved ineffective in complete resolution of the leak.As per the physician, the cause of the event is anatomy related due to a short and angled proximal seal zone.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Additional information received; the endoleak has resolved with no further intervention planned and patient is doing well.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film evaluation summary: review of a pre-implant 3d-ct film report revealed that the patient had a 59mm max diameter infrarenal aaa.The neck diameter just below the lowest right renal artery measured 21mm, and ranged from 20 ¿ 23mm along the ~10mm length neck.Slight neck calcification with no appreciable thrombus was observed.The infrarenal neck was angulated ~30 deg lt-rt; the amount of any a-p angulation could not be assessed from the film report.The iliac arteries were mildly tortuous and calcified bilaterally.The exact cause of the proximal type i endoleak occurring after implant could not be determined from the pre-implant films provided.Films at implant, including during the endoanchor implant, were not available for return and the reported events could not be assessed.It is possible that implanting into the short (10mm length) neck may have contributed to the type ia endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7266309
Report Number2953200-2018-00223
Device Sequence Number19305406
Product Code MIH
UDI-Device Identifier00613994991270
UDI-Public00613994991270
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2019
Device Model NumberETBF2516C166E
Device Catalogue NumberETBF2516C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer02/19/2018
03/19/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/14/2018
03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR